Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 35, NWS Denver/Boulder, CO

August 5, 2014Lincoln County, Washington County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 5, 2014, 5:36 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2014, 5:36 PM MDT (23:36 UTC)
Expired
Aug 5, 2014, 8:30 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 88 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WGUS55 KBOU 052336
FFWBOU
COC073-121-060230-
/O.NEW.KBOU.FF.W.0035.140805T2336Z-140806T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
536 PM MDT TUE AUG 5 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO...
  NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 830 PM MDT
    
* AT 535 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
  THUNDERSTORM PRODUCING HEAVY RAIN 10 MILES SOUTH OF LAST CHANCE. 
  THE STORMS PRODUCING THE HEAVY RAIN WERE MOVING NORTHEAST AT 10 
  MPH. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
  WASHINGTON AND NORTH CENTRAL LINCOLN COUNTIES.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...NORTH FORK
ARIKAREE RIVER...PLUM BUSH CREEK...SAND CREEK...CURRIE CREEK...VEGA
CREEK...EAST FORK PLUMB BUSH CREEK...MIDDLEMIST CREEK AND GORDON
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3938 10369 3960 10370 3972 10339 3950 10342

$$

COOPER
2 follow-up statements
082 
WGUS75 KBOU 060057
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
657 PM MDT TUE AUG 5 2014

COC073-121-060230-
/O.CON.KBOU.FF.W.0035.000000T0000Z-140806T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON CO-LINCOLN CO-
657 PM MDT TUE AUG 5 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHWESTERN WASHINGTON AND NORTH CENTRAL LINCOLN COUNTIES...

AT 653 PM MDT...THE AREA THAT RECEIVED THE HEAVIEST RAINFALL WAS 
LOCATED 9 MILES SOUTHWEST OF LINDON...OR 26 MILES NORTHEAST OF 
LIMON.  ALTHOUGH THE STORMS HAVE MOVED EASTWARD...OUT OF THE WARNED 
AREA...FLASH FLOODING FROM THE STORMS RUNOFF WILL STILL BE POSSIBLE. 
RADAR ESTIMATED NEARLY 4 INCHES OF RAIN HAD FALLEN LATE THIS 
AFTERNOON IN THE AREA. 

FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
WASHINGTON AND EXTREME NORTH CENTRAL LINCOLN COUNTIES.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...NORTH FORK
ARIKAREE RIVER...PLUM BUSH CREEK...SAND CREEK...CURRIE CREEK...VEGA
CREEK...EAST FORK PLUMB BUSH CREEK...MIDDLEMIST CREEK AND GORDON
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3938 10369 3960 10370 3972 10339 3950 10342

$$

COOPER
942 
WGUS75 KBOU 060226
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
826 PM MDT TUE AUG 5 2014

COC073-121-060234-
/O.EXP.KBOU.FF.W.0035.000000T0000Z-140806T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON CO-LINCOLN CO-
826 PM MDT TUE AUG 5 2014

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WASHINGTON AND NORTH
CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 830 PM MDT...

THE HEAVY RAIN HAS ENDED...AND THERE HAVE BEEN NO REPORTS OF 
FLOODING FROM SOUTHWEST WASHINGTON COUNTY.  

LAT...LON 3938 10369 3960 10370 3972 10339 3950 10342

$$

RTG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:30 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 5, 3:30 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
330 PM MDT TUE AUG 5 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 328 PM MDT TUE AUG 5 2014

NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS ARE PUSHING
NORTHEAST. SOME CELLS HAVE BEEN PRODUCING BETWEEN A THIRD TO A
HALF OF AN INCH OF RAIN IN ABOUT 15-30 MINUTES...WITH STRONGER
CELLS PRODUCING OVER THREE-QUARTERS OF AN INCH.  A CURRENT PW
VALUES HOVERING ABOUT AN INCH RIGHT NOW AND ARE EXPECTED TO START
LOWERING AS DRIER AIR...EVIDENT ON WATER VAPOR SATELLITE...MOVES
IN FROM THE SOUTHWEST. DEWPOINTS IN THE UPPER 40S OVER THE
MOUNTAINS WILL BE PUSHING EAST WHERE DEWPOINTS OVER THE EASTERN
PLAINS ARE IN THE UPPER 50S TO LOWER 60S. MOVEMENT ON THESE STORMS
ARE AROUND 15 KTS...SO FLOOD THREAT AT THIS POINT IS THERE IN SOME
SPOTS...BUT OVERALL AREA WIDE IS LOW. TRAINING STORMS COULD
CREATE A PROBLEM. BIGGEST AREA OF CONCERN IS DOWN SOUTH ALONG THE
PALMER DIVIDE AREA AND SOUTHERN FOOTHILLS WITH ANOTHER THREAT UP
OVER LARIMER COUNTY AS CONVECTION IS FORMING A TRAINING LINE.
GUSTY OUTFLOW WINDS FROM THESE STORMS TONIGHT WILL ALSO BE ANOTHER
THREAT...ESPECIALLY AS THE DRIER AIR ALOFT MOVES IN. THERE IS
SLIGHTLY MORE INSTABILITY OUT EAST TOWARDS THE NEBRASKA
BORDER...WHERE STORMS OUT HERE MAY BE ABLE TO STRENGTHEN ENOUGH
FOR SMALL HAIL...OTHERWISE THE SEVERE STRENGTH STORM THREAT IS
LOW.

AS THE SHORTWAVE CONTINUES TO PUSH EAST...QG VERTICAL VELOCITY
WILL SWITCH FROM LIGHT UPWARD TO LIGHT DOWNWARD. THIS COMBINED
WITH THE LOSS OF DAYTIME HEATING WILL ALLOW CONVECTION TO DECREASE
THIS EVENING AND SHOULD BE DIMINISHED BEFORE MIDNIGHT. THERE ARE
HINTS FROM THE HIRES RAP MODEL THAT OUTFLOW FROM STORMS IN
CENTRAL NEBRASKA MAY PUSH BACK INTO COLORADO TONIGHT TO KEEP
CONVECTION GOING....AT THIS POINT DO NOT THINK THIS WILL HAPPEN
WITH CURRENT STRENGTH AND MOTION OF THE STORMS OUT THERE.

UPPER RIDGING WILL MOVE OVERHEAD TOMORROW WITH DRIER PW VALUES
EXPECTED. A WEAK COOL FRONT WILL SLIDE SOUTH IN THE EARLY
AFTERNOON TO KEEP MOST OF THE PLAINS STABLE FOR MUCH OF THE DAY.
WITH MORE SUNLIGHT EXPECTED TOMORROW HOWEVER WILL LEAD TO NEARLY
THE SAME OR SLIGHTLY WARMER TEMPERATURES COMPARED TO TODAY. LESS
CONVECTION IS EXPECTED OVER THE MOUNTAINS...BUT WILL STILL LIKELY
SEE ISOLATED TO SCATTERED ACTIVITY. ONCE THE FRONT PUSHES IN AND
SOME UPSLOPE FLOW ESTABLISHES ITSELF...THERE MAY BE ENOUGH PUSH
FOR SOME ISOLATED ACTIVITY ALONG THE NORTHERN FOOTHILLS AND
ADJACENT PLAINS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 328 PM MDT TUE AUG 5 2014

SOME THUNDERSTORMS POSSIBLE ACROSS THE AREA WEDNESDAY EVENING...
MAINLY OVER THE FAR NORTHEAST PLAINS AS TAIL END OF MID LEVEL
SHORTWAVE MOVES ACROSS NORTHEAST COLORADO. STORMS COULD PRODUCE
BRIEF HEAVY RAIN FAR EASTERN PLAINS. THE ACTIVITY SHOULD END
AROUND MIDNIGHT AS SUBSIDENCE BEHIND THE PASSING WAVE MOVES OVER
THE AREA. BOUNDARY LAYER WIND AND RH PROGS SUGGEST THE POTENTIAL
FOR LOW CLOUDS ACROSS MUCH OF THE PLAINS...MAINLY EAST OF A
GREELEY TO DENVER LINE OVERNIGHT. AT THIS TIME...THE THREAT FOR
ANY FOG APPEARS LOW AND WILL LEAVE OUT OF THE GRIDS. ON THURSDAY...
THE UPPER RIDGE OVER COLORADO IS EXPECTED TO FLATTEN A BIT AS A
SHORTWAVE MOVES ACROSS WYOMING. CENTER OF THE HIGH TO MOVE TOWARDS
THE TEXAS AND OKLAHOMA PANHANDLES. EASTERLY LOW LEVEL FLOW ACROSS
PLAINS TO PROVIDE UPSLOPE IN AND NEAR THE FOOTHILLS. IN ADDITION...
TAIL END OF THE WAVE LOOKS TO CLIP THE NORTHEAST CORNER. THUS...
SHOULD SEE SOME STORMS DEVELOP DURING THE AFTERNOON WHICH WILL
CONTINUE INTO THE EVENING. BEST CHANCE FOR STORMS TO BE NORTHEAST
OF GREELEY AND DENVER WHERE THE BETTER LOW LEVEL MOISTURE WILL BE
LOCATED. BRIEF HEAVY RAIN POSSIBLE WITH SOME OF THE STORMS OVER
THE FAR NORTHEAST CORNER. TEMPERATURES LOOK TO BE AROUND AVERAGE
MOST AREAS. LATEST MODELS SHOWING THE DEVELOPMENT OF SOME SORT OF
MCS OVER THE FAR EASTERN PLAINS LATE IN THE EVENING...PUSHING INTO
KANSAS OVERNIGHT. SOME LINGERING STORMS POSSIBLE OVER THE FAR
EASTERN PLAINS BEFORE THIS SYSTEM MOVES AWAY FROM THE AREA. FOR
FRIDAY...THERE MAY BE A PUSH OF LOW LEVEL MOISTURE BACK ACROSS
THE PLAINS EARLY IN THE MORNING WITH THE POTENTIAL FOR THE
DEVELOPMENT OF LOW CLOUDS AGAIN. OTHERWISE... MODELS INDICATE
ANOTHER WEAK MID LEVEL SHORTWAVE CLIPPING THE FAR NORTHEAST CORNER
DURING THE AFTERNOON WHICH COULD GENERATE ANOTHER ROUND OF
AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS POSSIBLE FURTHER
WEST... MAINLY ALONG THE FOOTHILLS WHERE LOW LEVEL SOUTHEAST FLOW
WILL BE IN PLACE. A FEW STORMS COULD LINGER AFTER MIDNIGHT ACROSS
THE FAR PLAINS. ON SATURDAY...MODELS SHOW ELONGATED UPPER HIGH
OVER COLORADO WITH THE CENTER OVER NORTHEAST TEXAS. APPEARS A
BATCH OF MONSOONAL MOISTURE LOOKS TO MOVE ACROSS THE AREA DURING
THE AFTERNOON AND EVENING. THIS MAY RESULT IN A BETTER CHANCE FOR
THUNDERSTORMS MOST LOCATIONS. TEMPERATURES BOTH FRIDAY AND
SATURDAY TO HOVER AROUND AVERAGE.

FOR THE LATER DAYS...SUNDAY THROUGH TUESDAY. UPPER LEVEL RIDGE TO
REMAIN OVER COLORADO THROUGH THE PERIOD. THERE APPEARS TO BE SOME
DECREASE IN THE MONSOONAL MOISTURE THOUGH ENOUGH FOR SOME CHANCE
OF AFTERNOON AND EVENING THUNDERSTORMS. BEST CHANCE TO BE ACROSS
THE MOUNTAINS. BY TUESDAY...BOTH ECMWF AND GFS SHOW THE UPPER
RIDGE FLATTENING AS A SHORTWAVE MOVES ACROSS WYOMING. FLOW ALOFT
TO BECOME MORE WESTERLY...WITH MOST OF THE MONSOONAL MOISTURE
BEING SHUNTED SOUTH OF THE AREA. WILL KEEP A SLIGHT CHANCE OF
STORMS GOING MOST LOCATIONS. TEMPERATURES LOOK TO NEAR OR SLIGHTLY
BELOW AVERAGE.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON)
ISSUED AT 328 PM MDT TUE AUG 5 2014

VFR CONDITIONS EXPECTED FOR THE NEXT 36 HOURS. CONVECTION OVER
THE FOOTHILLS AND PALMER DIVIDE WILL CONTINUE MOVING EAST-
NORTHEAST OVER THE PLAINS WITH TSTORMS AFFECTING THE AREA AIRPORTS
THROUGH ABOUT 24Z. THESE STORMS WILL HAVE A CHANCE OF PRODUCING
VARIABLE WINDS GUSTING TO 30 KNOTS...AND JUST A SLIGHT CHANCE OF
NEEDING INSTRUMENT APPROACHES TO KDEN FOR A SHORT TIME. CLEARING
SHOULD OCCUR QUICKLY AFTER 00Z. LIGHT NORTHERLY WINDS SHOULD RETURN
TO DRAINAGE WINDS TONIGHT. LITTLE TO NO CONVECTION EXPECTED
TOMORROW. A FRONT WILL PUSH THROUGH AFTER 18Z TO TURN WINDS TO THE
NORTHEAST...BUT NO THUNDERSTORMS ARE EXPECTED OVER THE AREA
AIRPORTS AT THIS TIME.

&&

.HYDROLOGY...
ISSUED AT 328 PM MDT TUE AUG 5 2014

BRIEF HEAVY RAIN...UP TO HALF AN INCH IN 15 MINUTES...WILL
ACCOMPANY SOME OF THE STRONGER STORMS TODAY. THERE COULD BE SOME
AREAS THAT MAY SEE UP TO AN INCH AS TRAINING OF STORMS OCCUR.
OVERALL STORM MOTION SHOULD BE ENOUGH TO KEEP THE THREAT OF FLASH
FLOODING LOW...EXCEPT IN THE CASE OF TRAINING...ESPECIALLY OVER A
BURN SCAR OR STEEP TERRAIN. STORMS WILL BE DECREASING THROUGH MID
EVENING AND SHOULD BE DONE BY BEFORE MIDNIGHT.

HEAVY RAIN CHANCES ARE LOW THROUGH THE EXTENDED PERIOD. SCATTERED
T-STORMS ACROSS THE NORTHEAST CORNER OF THE STATE LATE THURSDAY
AND FRIDAY HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL.
HOWEVER THE THREAT OF FLOODING APPEARS LOW.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KRIEDERMAN
LONG TERM...D-L
AVIATION...KRIEDERMAN
HYDROLOGY...KRIEDERMAN
Hazardous weather outlook, Aug 5, 11:01 AM MDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1101 AM MDT TUE AUG 5 2014

COZ030>051-061715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1101 AM MDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS EARLY ON THIS
AFTERNOON. ISOLATED SHOWERS OVER THE PLAINS LATE THIS MORNING WILL
CONTINUE TO MOVE EAST ALLOWING FOR CLEARING AND ADDITIONAL WARMTH
FOR A MORE WIDESPREAD EVEN THIS AFTERNOON.  WITH INCREASED
MOISTURE IN THE ATMOSPHERE...SOME OF THE STORMS WILL PRODUCE BRIEF
HEAVY RAIN AND GUSTY WINDS. HOWEVER THE RISK OF SEVERE STRENGTH
WEATHER IS LOW OVERALL. STORMS OVER THE FAR NORTHEAST CORNER ARE
EXPECTED TO BE STRONGER WITH MORE INSTABILITY AVAILABLE. STORMS
MAY BE ABLE TO PRODUCE SMALL HAIL OVER THE NORTHEAST CORNER.  STORM
SPEEDS SHOULD BE FAST ENOUGH TO KEEP THE THREAT OF FLASH FLOODING
LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS ON WEDNESDAY...THURSDAY AND FRIDAY...MAINLY IN THE
MOUNTAINS AND ACROSS THE NORTHEAST CORNER OF THE STATE AS A SERIES
OF WEAK UPPER LEVEL WEATHER DISTURBANCES MOVE ACROSS THE AREA. A
FEW STORMS ON THE FAR NORTHEAST PLAINS MAY PRODUCE LOCALLY HEAVY
RAINFALL WHERE LOW-LEVEL MOISTURE WILL BE MORE ABUNDANT. BY
SATURDAY...MONSOON MOISTURE MAY RETURN TO THE OUTLOOK AREA WHICH
COULD INCREASE THE CHANCE OF THUNDERSTORMS IN MOST AREAS. DRIER
CONDITIONS WILL THEN RETURN FOR SUNDAY AND MONDAY. TEMPERATURES
DURING THE PERIOD ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY BELOW
AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 5, 1:49 PM MDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
149 PM MDT TUE AUG 5 2014

COZ036-040-041-052045-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
149 PM MDT TUE AUG 5 2014

...SPECIAL WEATHER STATEMENT...

AT 143 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BUFFALO CREEK TO 6
MILES SOUTHWEST OF PERRY PARK...AND MOVING NORTHEAST AT 20 MPH.

BRIEF HEAVY RAINFALL...UP TO ONE HALF INCH IN 30 MINUTES...FREQUENT
CLOUD TO GROUND LIGHTNING AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN CENTENNIAL...HIGHLANDS RANCH...CASTLE ROCK...PARKER...
LONE TREE...ROXBOROUGH PARK...LARKSPUR...FRANKTOWN...SOUTH PLATTE...
DEVILS HEAD...SPRUCEWOOD...SURREY RIDGE...BUFFALO CREEK...SEDALIA...
LOUVIERS...THE PINERY...PERRY PARK...BEVERLY HILLS AND GREENLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF HEAVY RAINFALL MAY LEAD TO LOCALIZED STREET FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.   THESE THUNDERSTORMS
WILL PASS ACROSS THE INTERSTATE 25 CORRIDOR FROM DENVER SOUTH
TOWARDS COLORADO SPRINGS.

BOATERS ARE URGED TO GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3913 10514 3950 10536 3954 10512 3950 10512
      3949 10511 3949 10513 3948 10510 3955 10507
      3959 10480 3914 10457
TIME...MOT...LOC 1943Z 224DEG 30KT 3941 10524 3917 10504

COOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:37 PM MDTAreal Flood AdvisoryBOUArapahoe113 min
Aug 4, 7:55 PM MDTAreal Flood AdvisoryBOUElbert2 hr
Aug 5, 1:49 PM MDTSpecial Weather StatementBOUDouglas56 min
Aug 5, 2:47 PM MDTAreal Flood AdvisoryBOULarimer88 min
Aug 5, 3:39 PM MDTAreal Flood AdvisoryBOUDouglas81 min
Aug 5, 4:57 PM MDTSevere Thunderstorm WarningBOULincoln, Washington48 min

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.